Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 8, 2011, 9:34 PM CST for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Mar 9, 2011, 10:37 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 9:34 PM CST (03:34 UTC)
- In effect from
- Mar 9, 2011, 10:37 AM CST
- Expired
- Mar 10, 2011, 7:01 AM CST
- In force
- 20 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
605 WGUS44 KMEG 090334 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 934 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE LITTLE TALLAHATCHIE CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-100334- /O.NEW.KMEG.FL.W.0017.110309T1800Z-110310T0600Z/ /ETAM6.1.ER.110309T1800Z.110309T1800Z.110310T0000Z.NO/ 934 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * FROM TOMORROW EARLY AFTERNOON UNTIL TOMORROW EVENING. * AT 08 PM TUESDAY THE STAGE WAS...13.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.0 FEET TOMORROW EARLY AFTERNOON. * FLOOD STAGE IS 25.0 FEET. AT 25.0 FEET, EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK. $$
3 follow-up statements
052 WGUS84 KMEG 091524 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 924 AM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-101524- /O.EXT.KMEG.FL.W.0017.110309T1637Z-110311T0325Z/ /ETAM6.1.ER.110309T1637Z.110310T0600Z.110310T2125Z.NO/ 924 AM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * FROM LATE THIS MORNING UNTIL TOMORROW AFTERNOON. * AT 8 AM WEDNESDAY THE STAGE WAS 24.8 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 26.0 FEET AFTER MIDNIGHT TOMORROW. * FLOOD STAGE IS 25.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 26.0 FEET BY AFTER MIDNIGHT TOMORROW. * AT 26.0 FEET...COUNTY HIGHWAY 47 NEAR MUD CREEK AND MILL CREEK HAS 6 TO 12 INCHES OF WATER OVER IT. SEVERAL THOUSAND ACRES OF CROP LAND IS FLOODED $$ MM
601 WGUS84 KMEG 100101 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 701 PM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-101800- /O.EXT.KMEG.FL.W.0017.000000T0000Z-110310T1800Z/ /ETAM6.1.ER.110310T0110Z.110310T0600Z.110310T1200Z.NO/ 701 PM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA * FROM THIS EVENING UNTIL TOMORROW MORNING. * AT 06 PM WEDNESDAY THE STAGE WAS 24.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 25.5 FEET AFTER MIDNIGHT. * FLOOD STAGE IS 25.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 25.5 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 26.0 FEET...COUNTY HIGHWAY 47 NEAR MUD CREEK AND MILL CREEK HAS 6 TO 12 INCHES OF WATER OVER IT. SEVERAL THOUSAND ACRES OF CROP LAND IS FLOODED. $$
758 WGUS84 KMEG 101301 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 701 AM CST THU MAR 10 2011 THE FLOOD WARNINGS HAVE BEEN CANCELLED FOR THE LITTLE TALLAHATCHIE CANAL AND THE TOMBIGBEE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC071-093-145-101331- /O.CAN.KMEG.FL.W.0017.000000T0000Z-110310T1800Z/ /ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 701 AM CST THU MAR 10 2011 FORECAST INFORMATION FOR LITTLE TALLAHATCHIE CANAL AT ETTA * AT 6 AM THURSDAY THE STAGE WAS 24.0 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 23.2 FEET THIS AFTERNOON. * AT 24.0 FEET...WIDESPREAD FARMLAND FLOODING IS BEGINNING. SMALL TRIBUTARY STREAMS ARE CAUSING BACKWATER FLOODING BETWEEN NEW ALBANY AND STATE HIGHWAY 30 $$ MSC095-101331- /O.CAN.KMEG.FL.W.0014.000000T0000Z-110310T2230Z/ /BGBM6.1.ER.110309T1818Z.110309T2330Z.110310T0717Z.NO/ 701 AM CST THU MAR 10 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 6 AM THURSDAY THE STAGE WAS 12.8 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING $$ MSC095-101331- /O.CAN.KMEG.FL.W.0015.000000T0000Z-110310T1953Z/ /AMYM6.1.ER.110309T1505Z.110309T2215Z.110310T0846Z.NO/ 701 AM CST THU MAR 10 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 3 AM THURSDAY THE STAGE WAS 19.7 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 17.0 FEET THIS AFTERNOON. * AT 20.0 FEET...LOWLAND FLOODING BEGINS $$ MM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 8, 9:25 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 8, 9:25 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CST TUE MAR 8 2011
.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE CWA AHEAD
OF A DEVELOPING LOW PRESSURE. AT THIS TIME...THE STORMS REMAIN
ELEVATED THUS THE MAIN THREAT FROM ANY SEVERE STORM WOULD BE LARGE
HAIL. LATER TONIGHT...A WARM FRONT CURRENTLY LOCATED FROM
NORTHEAST LOUISIANA TO JUST SOUTH OF JACKSON MISSISSIPPI WILL
SURGE NORTHWARD. DEWPOINTS ARE IN THE MID 60S SOUTH OF THIS
FRONT. AS A RESULT...THE MIDSOUTH WILL HAVE A WINDOW BETWEEN
MIDNIGHT THROUGH NOON ON WEDNESDAY WHERE BETTER CHANCES FOR SEVERE
STORMS WOULD OCCUR. HOWEVER THE TIME OF DAY IS NOT THE BEST
THERE IS A QUESTION ON HOW MUCH INSTABILITY THERE WILL BE.
RIGHT NOW...NORTHEAST MISSISSIPPI WILL HAVE THE BEST CHANCE DURING THE
MORNING HOURS ON WEDNESDAY. CURRENT FORECAST LOOKS GOOD. NO
UPDATES ARE EXPECTED.
KRM
&&
.PREV DISCUSSION... /ISSUED 301 PM CST TUE MAR 8 2011/
LOTS TO FOCUS ON OVER THE NEXT 12 TO 24 HOURS THEN THE FORECAST
BECOMES MUCH LESS ACTIVE.
TEMPERATURE TRENDS WILL BE ATYPICAL TONIGHT AND TOMORROW...AS A WARM
FRONT MOVES IN FROM THE SOUTHWEST FOLLOWED BY A COLD FRONT EARLY
TOMORROW. PORTIONS OF THE MIDSOUTH MAY EXPERIENCE DAILY HIGH
TEMPERATURES AROUND MIDNIGHT TONIGHT...AND COOLING TEMPERATURES
DURING THE DAY TOMORROW.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE ALREADY PRODUCED A LITTLE OVER
AN INCH OF RAINFALL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL ACCORDING TO RADAR ESTIMATES. WELL TO THE
SOUTHEAST...WHERE THE HEAVIEST RAINFALL IS EXPECTED OVER THE NEXT
24 HOURS...ACCUMULATIONS HAVE BEEN GENERALLY BETWEEN A QUARTER AND
ONE HALF OF AN INCH. 18Z HPC QPF TOTALS CAME IN MORE IN LINE WITH
THE 06Z FORECAST...BUT QUITE A BIT MORE THAN THE 12Z GUIDANCE.
FEEL MUCH MORE COMFORTABLE WITH THE HIGHER TOTALS INCLUDED IN THIS
PACKAGE. MUCH OF NORTHERN MISSISSIPPI...GENERALLY ALONG AND
SOUTHEAST OF THE INTERSTATE 40 CORRIDOR IN NORTHERN MISSISSIPPI
AND WEST TENNESSEE WILL LIKELY SEE IN EXCESS OF TWO INCHES OF
RAIN...WITH MORE THAN 3.3 EXPECTED SOUTHEAST OF TUPELO.
HOWEVER...KEEP IN MIND THESE ARE BASIN AVERAGES...LOCALLY HIGHER
AND LOWER TOTALS WILL LIKELY OCCUR. HEAVY RAINFALL OVER A
PROLONGED PERIOD COULD RESULT IN LOCALIZED FLOODING AND AGGRAVATE
ONGOING RIVER FLOODING. THE AREA OUTLINED ABOVE FITS PRETTY WELL
WITH THE FLASH FLOOD WATCH WE ISSUED EARLIER TODAY...SO FOR NOW
WILL NOT MAKE ANY CHANGES TO THE WATCH.
THE KEY TO GETTING ANY SEVERE WEATHER ACROSS THE MIDSOUTH RELIES
HEAVILY ON THE ABILITY TO GET HIGHER DEW POINTS INTO THE AREA. AS
OF 2 PM...MOST OBSERVATIONS WERE STILL REPORTING DEW POINTS IN
THE 40S...HOWEVER THE MORE UNSTABLE AIR WAS NOT VERY FAR
AWAY...WITH 60 DEGREE READINGS NEAR JACKSON AND VICKSBURG
MISSISSIPPI. THIS AIRMASS IS SURGING NORTHWARD...BUT IT DOES NOT
LOOK LIKE IT WILL ARRIVE IN TIME TO TAKE ADVANTAGE OF THE VERY
STRONG DYNAMICS ACROSS THE AREA THIS AFTERNOON. INSTEAD...OUR
SEVERE POTENTIAL SHOULD INCREASE LATE TONIGHT. ANY DAMAGING WIND
OR TORNADOES WOULD LIKELY OCCUR AROUND MIDNIGHT JUST AS THE
HIGHER DEW POINTS ARRIVE...AND BEFORE LOW/MID LEVEL DYNAMICS
RESULTING IN 700+M2/S2 0-3KM SRH MOVE OFF TO THE NORTHEAST. TOWARD
MORNING THE THREAT WILL RAPIDLY SHIFT TO HAIL AS DRIER AIR MOVES
IN ALOFT AND DEW POINTS SURGE NORTHWARD ACROSS NORTHERN
MISSISSIPPI INTO WEST TENNESSEE. HAIL COULD OCCUR ANYWHERE ACROSS
THE MIDSOUTH TONIGHT BUT THE BEST CHANCE FOR SEVERE HAIL WILL
RESIDE IN NORTHERN MISSISSIPPI TOWARD MORNING...PERHAPS MAKING IT
INTO WESTERN TENNESSEE TOMORROW. THE PREFERRED SLOWER NAM SOLUTION
KEEPS THE THREAT OF STRONG OR POTENTIALLY SEVERE STORMS ACROSS EAST
MISSISSIPPI AS LATE AS NOON TOMORROW AS 60 DEGREE DEW POINTS SURGE
AS FAR NORTH AS TUPELO. THE SEVERE POTENTIAL SHOULD DIMINISH
QUICKLY ACROSS THE MIDSOUTH AFTER NOON TOMORROW.
WARMER AND DRIER CONDITIONS ARE ON TAP FOR THE REMAINDER OF THE
WEEK. A DRY COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT...BUT
MOST OF US WILL NOT EVEN NOTICE. A FEW SHOWERS WILL BE POSSIBLE
ONCE AGAIN EARLY NEXT WEEK WITH SEASONABLE TEMPERATURES.
&&
.AVIATION...
00Z TAFS
WIDESPREAD MVFR CONDS HAVE SETTLED IN ACROSS MOST OF THE MID
SOUTH WITH IFR CONDS ACROSS NE AR. NUMEROUS SHRAS AND TSRAS ARE
MOVING ACROSS THE REGION AND THIS WILL CONTINUE THIS EVENING WITH
SE WINDS AT 12-15 KTS WITH GUSTS 20-25 KTS. PLACED LLWS IN THE
TAFS THROUGH MOST OF THE OVERNIGHT AT KMEM...KJBR AND KTUP DUE TO
A DEVELOPING 50-55 KT LOW LEVEL JET. THE COLD FRONT WILL APPROACH
THE REGION OVERNIGHT AND SHRA/TSRA ACTIVITY WILL INCREASE WITH IFR
CONDS BECOME MORE COMMON ACROSS THE MID SOUTH. THE FRONT WILL
MOVE ACROSS THE AREA LATE TONIGHT/WED AM BRINGING AN END TO THE
PRECIP THOUGH LOW CLOUDS WILL CONTINUE THROUGH THE DAY...GRADUALLY
LIFTING...WITH WINDS SHIFTING TO THE WEST AT 10-15 KTS WITH HIGHER
GUSTS.
SJM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 52 58 38 52 / 100 30 10 0
MKL 52 63 36 48 / 100 50 10 10
JBR 50 53 35 51 / 100 20 10 0
TUP 52 69 36 54 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALCORN-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR HARDIN-MCNAIRY.
&&Hazardous weather outlook, Mar 8, 6:03 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CST TUE MAR 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 603 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH LATE TONIGHT THROUGH WEDNESDAY MORNING...MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 40 CORRIDOR. THE PRIMARY THREATS INITIALLY INCLUDE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING THROUGH MIDNIGHT...TRANSITIONING TO MORE OF A HAIL THREAT AFTER MIDNIGHT. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT BEFORE MIDNIGHT. IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. 2 TO 3.5 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL AND SOILS ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. A FLASH FLOOD WATCH IN IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD BE STRONG WEDNESDAY MORNING ALONG THE TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST MISSISSIPPI. HAIL WOULD BE THE PRIMARY THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY EVENING INTO WEDNESDAY.
In the hours before
Special weather statement, Mar 8, 3:43 PM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CST TUE MAR 8 2011
MSZ013>015-082230-
UNION MS-LAFAYETTE MS-PONTOTOC MS-
343 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CST FOR...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF TULA AT 343 PM CST...
MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3417 8935 3434 8941 3451 8924 3461 8910
3460 8872 3434 8886 3417 8900
TIME...MOT...LOC 2143Z 235DEG 36KT 3428 8932Special weather statement, Mar 8, 6:42 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CST TUE MAR 8 2011
ARZ026>028-090115-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
642 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CST FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER WAS LOCATED
6 MILES SOUTHEAST OF GREENFIELD AT 642 PM CST...MOVING NORTHEAST AT
55 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...CARAWAY...LAKE CITY...LEACHVILLE...MANILA...
MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3599 9036 3599 9030 3580 9001 3553 9060
3567 9074
TIME...MOT...LOC 0042Z 230DEG 47KT 3566 9057Special weather statement, Mar 8, 7:25 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CST TUE MAR 8 2011
ARZ035-048-090200-
CROSS AR-ST. FRANCIS AR-
725 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CST FOR...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
10 MILES WEST OF PALESTINE AT 726 PM CST...MOVING NORTHEAST AT 40
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 9104 3516 9103 3539 9067 3510 9047
3495 9061 3491 9095 3491 9107 3492 9109
3501 9114
TIME...MOT...LOC 0126Z 235DEG 35KT 3496 9102Local storm report, Mar 8, 8:59 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL TURRELL 35.37N 90.24W
03/08/2011 E1.00 INCH CRITTENDEN AR PUBLIC
&&
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall, Tate | 78 days |
| Mar 8, 9:11 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 78 days |
| Mar 9, 1:04 PM CST | River Flood Warning | MEG | DeSoto, Tunica | 20 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.